MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20 mm amplatzer amulet device was implanted using a 12f amplatzer amulet delivery sheath in a female patient with windsock anatomy.The landing zone was measured at 16 x 20 mm on computed tomography (ct) imaging.The patient was in sinus rhythm during the procedure.Device sizing was determined using ct, transesophageal echocardiography (tee), and angiography.The patient was in sinus rhythm during the procedure.Tee and angiography were used as imaging modalities during the procedure.The device initially appeared to be well positioned within the left atrial appendage, with the entire lobe inside the circumflex region and all closure criteria fulfilled.The device was in a tire shape at the time of implant, and no leak was detected around the lobe.A short tug test was performed to confirm stability.However, after release from the delivery cable, the device changed position.On tee and angiography, part of the lobe was seen protruding into the atrium, indicating migration.The physician attempted to retrieve the device using a snare, but the attempt was unsuccessful.The device shifted position within the intended implant site when released and embolized during the snaring attempt, eventually migrating into the ventricle.The implanter believed the cause of migration was sinus rhythm, as the device appeared well positioned at a 45° tee view but was seen protruding into the atrium at a 145° view.There was no difficulty with implanting the device, and no multiple recaptures or repositioning were required.Fluid administration included 500 ml of nacl at the start of the procedure.The patient was referred for surgical intervention.The procedure was performed under general anesthesia.After migration into the ventricle, the surgeon was consulted, and since the patient remained stable, surgery was scheduled for the next day.The operation was successful, with the device retrieved and the appendage closed by the surgeons.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported migration or expulsion of device could not be determined.Interventions were a result of case-specific circumstances, as an attempt to snare the device was unsuccessful and the device was removed surgically.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23824959
Report Number2135147-2025-07449
Device Sequence Number20100532
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)291130(10)10632464
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number10632464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer02/14/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown